Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topamax bridgey1128

Posted by headachequeen on August 21, 2004, at 15:10:43

In reply to Re: Topamax, posted by bridgey1128 on August 21, 2004, at 9:42:21

> I have had some seriously bad headaches the past 2 weeks. I am going to the Dr Monday. It started with the floater, which the eye Dr did not see. He also did not dilate my pupil to see if anything else was wrong. I was sort of ticked at him so I did not insist he did so that was probably my fault. I have had sensitivity to light and the headache is only on the right side of my head. Even my teeth hurt. It's like an invisible line or something though. The left side has not hurt unless it was a general weather headache and then Advil would take away the pain on THAT side. Advil, Tylenol and even my Bextra hasn't helped. My back muscles are like rocks. I have gotten my husband to try and massage it but it literally hurts his hands! He says it's like massaging a rock. Anyway, any suggestions or "been there done that" situations? Kat? I know you always have some words of wisdom! HELP!

Oh, Bridgey! this sounds really unpleasant -- to put it mildly...
Topomax is one of the favourite meds to deal with headache problems... and I have never read or heard of it causing headaches... so this would be a new twist if it were...

You certainly should have insisted the eye doctor properly check, but you don't need me to tell you that...

is there anything else changed in your life style? diet? exercise levels? other meds? I have been reading a lot lately about meds that interact unfavourably with other meds...

At the moment I am not taking Topomax or Tegretol... have a series of tests coming up on Monday and they told me to quit taking the meds until after the test...
which means then that I have to start over at square one with Topomax...
not sure if I will bother with the wretched Tegretol ...
so I shall be monitoring the results as I start over very carefully...
one thing that has been happening since I quit using the Topomax is a return to headaches... so far nothing totally debilitating, but the nagging ones that will not quit...
perhaps there is enough Topomax stored in my system to calm the headaches??? I know that when dealing with allergens they claim it takes up to three months to get the residual effects out of the system... maybe this is similar???

Another thought is to take great care as to what foods you eat if headaches are a problem as certain foods can trigger headache... as can the barometric pressure changes... as if we can control them!!!!

and I have been meaning to mention but kept forgetting that for those who are worried about weight gain, eating an ounce or two of nuts... cashews, pecans, or almonds are the ones that I have seen most often recommended... before a meal helps to curb the appetite...
another suggestion was to have a little olive oil.. a tablespoon or so.. with herbs for flavour, and use it as a dip or spread for a bit of wholewheat bread (white turns to sugar in a flash) and have it as an appetiser, or in this case <g>, anti-appetiser....
it does help...

but I am afraid that I cannot help you at all, Bridgey...
have never had the floater problems with the Topomax so cannot draw on any experience or advice that I might have been given...

at the moment, I am waiting to see what happens Monday -- another of those sleep-deprived eegs, this time the telemetry version and they told me it would take about six hours... whoopee-di-do-do-DO! No coffee or other stimulants for the next 48 hours... and no sleep from the time I awaken tomorrow until I get to the hospital Monday morning for the test...
then they want me to sleep during it (should not be a problem LOL) and preferably to have a seizure or two during it...
now, if I could schedule the seizures, I would simply not have them...
The suggestion is that I bring a lunch and a book to read in case I cannot sleep (I have seizures only when asleep)

Lately the seizures are escalating their attack; the last three or four have begun to be more aggressive... my legs are now moving involuntarily during these episodes...

Such fun....

Bridgey, I am going to ask some of the people I know who are on Topomax about the floaters and headaches... perhaps there will be some answers...
I hope so and I hope even more that this stops for you and soon...

kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20040821/msgs/380457.html